Winter Weather, New Castle
- When
- October 29, 10:00 AM EST to 7:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
New Castle County Delaware was on the southwestern edge of an unprecedented winter storm on the 29th. Snowfall amounts were near an inch.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
New Castle County Delaware was on the southwestern edge of an unprecedented winter storm on the 29th. Snowfall amounts were near an inch. A handful of outages did occur in the county and one shelter was opened in Wilmington.
Representative snowfall included 0.9 inches in Greenville, 0.4 inches in Hockessin and 0.3 inches at the New Castle County Airport.
The rain and snow was caused by an intensifying low pressure system that moved from Georgia on the evening of the 28th northeast to Cape Hatteras, North Carolina at 8 a.m. EDT on the 29th. From there it took a turn more toward the northnortheast and was off the Delmarva Peninsula at 2 p.m. EDT on the 29th. The low pressure system started moving to the northeast again and passed southeast of Montauk Point, New York at 8 p.m. EDT on the 29th and just southeast of Nantucket, Massachusetts at 2 a.m. EDT on the 30th. While the storm track would be ideal for a winter time snow, it was just warm enough for precipitation to fall as rain in Kent and Sussex Counties and mainly as rain in New Castle County. In New Castle County, sleet and snow mixed in during heavier precipitation bursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 29, 9:43 AM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1043 AM EDT SAT OCT 29 2011
.SYNOPSIS...
LOW PRESSURE ORGANIZING OFF THE NORTH CAROLINA COAST THIS MORNING
WILL TRACK NORTH AND DEEPEN AS IT PASSES THE DELAWARE AND NEW
JERSEY COASTS LATE THIS AFTERNOON AND THIS EVENING. THE LOW WILL
THEN MOVE SOUTHEAST OF NOVA SCOTIA LATE TONIGHT AND SUNDAY. HIGH
PRESSURE WILL BUILD EAST FROM THE OHIO VALLEY SUNDAY AND SUNDAY
NIGHT...BEFORE REORGANIZING OVER NEW ENGLAND MONDAY. THE HIGH WILL
CONTROL OUR WEATHER FOR MUCH OF THE UPCOMING WEEK...AS LOW
PRESSURE TRACKS WELL SOUTHEAST OF THE AREA MONDAY NIGHT AND
TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE CONTINUES TO ORGANIZE NEAR THE NORTH CAROLINA COAST.
THIS WILL DEEPEN AS IT TRACKS NORTH-NORTHEASTWARD THROUGH THIS
AFTERNOON AND INTO TONIGHT. A RATHER DYNAMIC SETUP COMING INTO
PLAY WITH THIS EARLY SEASON WINTER STORM. THE WATER VAPOR IMAGERY
SHOWS A BAROCLINIC LEAF SIGNATURE ACROSS THE MID ATLANTIC REGION
AND INTO THE NORTHEAST. A SHORT WAVE ROUNDING THE BASE OF THE
INCOMING UPPER TROUGH ALONG WITH A STRONG UPPER JET MAX/COUPLET
WILL HELP TO SPREAD EASTWARD AN AREA OF INCREASING UPPER LEVEL
DIVERGENCE. THE INCREASING AND DEEPENING LIFT IS ACTING UPON A
COOLING THERMAL PROFILE ACROSS MOST OF THE REGION. WE RECEIVED
SOME REPORTS OF A BIT OF SLEET MIXING IN WITH THE RAIN ACROSS THE
I-95 CORRIDOR. AN EXAMINATION OF THE 12Z STERLING, VA RAOB SHOWS A
NEARLY ISOTHERMAL LAYER FROM NEAR 800 MB DOWNWARD. THIS SOUNDING
IS ON THE COLD SIDE, HOWEVER JUST ENOUGH BOUNDARY LAYER WARMING
HAS BEEN ALLOWING FOR A RAIN AND SLEET MIX THERE. THE BOUNDARY
LAYER THERMAL PROFILE WILL BE BATTLING THE INCREASING LIFT AND
DYNAMIC COOLING TAKING PLACE, THEREFORE A COLD RAIN WITH SOME SLEET
MIXING IN FOR PORTIONS OF THE I-95 CORRIDOR FOR A TIMES. CLOSER
TO THE COAST, JUST RAIN WITH THE FLOW OFF THE MILDER OCEAN.
THINGS ARE GETTING MORE INTERESTING FARTHER WEST WITH SOME AREAS
MIXING WITH SNOW/SLEET OR EVEN CHANGING OVER TO SNOW. THE
INCREASING NORTHEAST LOW-LEVEL FLOW ALONG WITH LOWER DEW POINT
AIR AT THE SURFACE IS HELPING WITH THE COOLING PROCESS AS THE
OVERALL LIFT INCREASES AND BECOMES DEEPER WITHIN A COLDER
ATMOSPHERIC PROFILE. THEREFORE, THE RAIN/MIX WILL BE CHANGING
OVER TO SNOW A BIT FASTER. DID NOT ADD SLEET ATTM AS IT SHOULD BE
MOSTLY TRANSITORY ENOUGH AS MOST LOCALES SHOULD JUST GO OVER TO
ALL SNOW. WE ADJUSTED THE STORM TOTAL SNOWFALL GRAPHIC/AMOUNTS TO
FAVOR ESPECIALLY THE HIGHER TERRAIN OF THE POCONOS AND NORTHWESTERN
NEW JERSEY.
THE INCREASING LIFT ASSOCIATED WITH SOME SLANTWISE INSTABILITY MAY
LEAD TO EMBEDDED CONVECTIVE ELEMENTS. THE INCREASING FRONTOGENETIC
FORCING MAY END UP FAVORING SOME BANDING AS WELL. THEREFORE, WE
CANNOT RULE OUT SOME THUNDER ESPECIALLY IN AREAS WHERE FROZEN
PRECIPITATION OCCURS THROUGH THE AFTERNOON. BASED ON THE
INCREASING PRECIPITATION RATES EXPECTED, DID ADD IN HEAVY AT TIMES
WORDING AND SNOWFALL RATES COULD BE 1-2 INCHES PER HOUR DURING
THE HEIGHT OF THE STORM. THIS RATE MAY ALLOW ACCUMULATIONS TO TAKE
PLACE ON AT LEAST SOME ROADS DESPITE AN INITIALLY WARMER SURFACE
DURING THE DAYTIME HOURS /ESPECIALLY USE CAUTION ON ANY ELEVATED
SURFACES LIKE BRIDGES/. THE TEMPERATURES WERE ADJUSTED TO
GENERALLY SHOW MOST LOCALES HITTING THEIR HIGHS ALREADY. THE WINDS
WERE ADJUSTED UPWARD ESPECIALLY FROM THE I-95 CORRIDOR ON EASTWARD
AND IN PARTICULAR FOR THE COASTAL ZONES WHERE A WIND ADVISORY IS
IN EFFECT.
ADDITIONAL ADJUSTMENTS WILL BE MADE AS THIS STORM UNFOLDS. WE
APPRECIATE THE REPORTS, THEREFORE KEEP THEM COMING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS THE STORM PULLS AWAY TO THE NORTHEAST THIS EVENING AND EARLY
TONIGHT, COLD AIR WILL WRAP AROUND AND PRECIPITATION WILL CHANGE TO
ALL SNOW IN MANY LOCATIONS WHERE THERE HAD BEEN RAIN PREVIOUSLY.
THEN, PRECIPITATION WILL COME TO AN END AND THE SKY WILL CLEAR OUT
AS THE NIGHT PROGRESSES. AS IS OFTEN THE CASE, THE SQUEEZE PLAY
WILL BE ON BETWEEN THE EXITING MOISTURE AND THE COLD AIR, BUT BY
DAYBREAK SUNDAY, THE STORM WILL BE A MEMORY.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE SURFACE LOW SHOULD BE WELL NORTHEAST OF THE REGION SUNDAY
MORNING. BEHIND THE LOW...GUSTY WINDS ARE POSSIBLE IN THE MORNING...
BUT AS HIGH PRESSURE BUILDS EAST FROM THE OHIO VALLEY...THE GRADIENT
SHOULD TEND TO SLACKEN IN THE AFTERNOON. FOR THE MOST PART...SKIES
SHOULD BE MAINLY SUNNY AS CONVECTIVE TEMPERATURES APPEAR TO BE OUT
OF REACH.
HIGHS SUNDAY MAY END UP BEING PROBLEMATIC WITH A NEW SNOW COVER IN
PLACE. ASSUMING THAT A GOOD DEAL OF THE AREA NORTHWEST OF THE I 95
CORRIDOR HAS AT LEAST SOME SNOW COVER...HIGHS WERE BASED MAINLY ON A
BLEND OF MOS NUMBERS. THESE NUMBERS WERE THEN LOWERED A TAD
NORTHWEST OF PHILADELPHIA TO ACCOUNT FOR THE SNOW COVER.
FOR SUNDAY NIGHT...THE NEXT SHORT WAVE IN THE ACTIVE NORTHERN STREAM
BACKS MID LEVEL HEIGHTS...ALLOWING HIGH AND POSSIBLY MID LEVEL
CLOUDS TO STREAM INTO THE FORECAST AREA. WINDS SHOULD DROP OFF
DURING THE EVENING...AS THE PRESSURE GRADIENT DROPS WITH HIGH
PRESSURE CRESTING OVER THE AREA.
THE SNOW COVER AND LIGHT WINDS SHOULD ALLOW NORTHWEST AREAS TO
RADIATE WELL SUNDAY EVENING. HOWEVER...HIGH AND POSSIBLY MID LEVEL
CLOUDS COULD PUT A HALT TO THIS DURING THE SECOND HALF OF SUNDAY
NIGHT. THE NAM MOS IS ABOUT 3 TO 6 DEGREES WARMER THAN THE GFS
MOS...WHICH COULD BE TRYING TO INDICATE THE POTENTIAL FOR
RADIATIONAL COOLING WITH THE NEW SNOW COVER. FOR NOW...LOWS WERE
BASED ON A BLEND...AND THIS CAN BE REVISITED BY LATER SHIFTS.
THE SHORT WAVE IN THE NORTHERN STREAM CARVES OUT A MID LEVEL TROUGH
WITH INCREASING LATITUDE MONDAY NIGHT INTO TUESDAY. THIS IN TURN
SPINS UP LOW PRESSURE ON THE BEST LOW LEVEL THERMAL RIBBON LOCATED
WELL OFFSHORE. WHILE THERE IS SOME MODEL SPREAD ON JUST HOW FAR
OFFSHORE THIS WILL OCCUR...IT WOULD APPEAR THAT THE BULK OF THE
PRECIPITATION (WHICH SHOULD BE IN THE FORM OF RAIN GIVEN WARMING
BOUNDARY CONDITIONS) SHOULD REMAIN JUST OFFSHORE. A SLIGHT CHANCE OR
CHANCE OF RAIN REMAINS IN THE FORECAST FOR DELAWARE AND SOUTHERN NEW
JERSEY MAINLY FOR MONDAY NIGHT.
THE MID LEVEL TROUGH EXITS TUESDAY MORNING...AND THE MID LEVEL FLOW
BACKS TO THE SOUTHWEST...AS PACIFIC ENERGY DROPS INTO THE SOUTHERN
PLAINS. SURFACE HIGH PRESSURE SHOULD REMAIN IN PLACE FOR THE MID
WEEK PERIOD AS THE MID LEVEL FLOW UNFOLDS. MAINLY DRY WEATHER WITH
TEMPERATURES RETURNING TO SEASONAL LEVELS ARE EXPECTED FOR THE
MIDDLE OF NEXT WEEK.
EVENTUALLY LOW PRESSURE WILL DEVELOP AS A MID LEVEL CLOSED LOW
WANDERS TOWARD THE EAST COAST. GIVEN THE MODEL SPREAD AT THAT
DISTANCE...LITTLE IN THE WAY OF CHANGE WAS MADE TO THE LATTER
PORTION OF THE EXTENDED FORECAST.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MODEL OF CHOICE... ONCE THE NAM GOT ONTO THIS SYSTEM...ABOUT 9
CYCLES AGO PRIOR TO 12Z/30-TODAY... ITS BEEN FLAGGING WHAT IS
OCCURRING ATTM /LOOKING AT LIFT AND THERMAL PROFILES THRU TSECS/.
ITS QPF MIGHT BE A TAD HIGH BUT THE MIXED PCPN EVENT IS OCCURRING.
THEREFORE...BASED ON 14Z REALITY AND THE 12Z NAM... CONTG THE
FOLLOWING THINKING WITH LITTLE CHANGE IN PHILOSOPHY.
REST OF TODAY THROUGH 00Z/30...OCNL IFR/LIFR IN PCPN AS THE WELL
ADVERTISED EARLY SEASON STORM INCREASES IMPACT ON THE TAF SITES.
FOR KRDG AND KABE, EXPECT THE PREDOMINANT PRECIP TO BE MAINLY
SNOW. FOR MOST OTHER LOCATIONS, EXPECT MAINLY RAIN WITH BRIEF
ICE/SNOW PELLET MIX AT KTTN/KPNE NOW THRU 16Z. FOR PHL A WARM
LAYER EXISTS NEAR 750MB /MODELED/ BUT THAT CRASHES AT 19Z WHEN THEY
COULD TURN TO ALL SNOW...HOWEVER...DENDRITE GROWTH PROBABLY WONT
BE LARGE AT PHL SO CHC AT WORST OF MDT SNOW...AND GENERALLY OCNL
3/4MI S- AFTER 19Z OR 20Z.
THE CHG AT KACY SHOULD OCCUR AROUND 23Z...AND THERETO...NO MDT
EXPECTED BUT BRIEF 3/4S- THIS EVENING.
THERE MAY BE A 3 HR WINDOW OF A RAINFREE DRY SLOT IN KMIV AND
KACY REGION THIS AFTN?
SNOW FALL RATES OF 1 TO 2 INCHES PER HOUR EXPECTED AT TIMES
BETWEEN 16Z AND 23Z KRDG AND KABE WITH LARGE DENDRITIC GROWTH.
LARGE BANDING SIGNAL IN RADAR WILL BE DEVELOPING LATE THIS
MORNING/MIDDAY ORIENTED NE-SW THRU RDG-FWN...AXISED ABOUT 30 MILES
EITHER SIDE. THIS BAND CURLS EWD TOWARD 22Z AS VORT MAX APPROACHES
AND DEEPENING UPPER LVL CIRCULATION MOVES ASTRIDE BELMAR NJ.
NE WIND GUSTS 25 TO 35 KNOTS FOR A TIME THIS MORNING BECOMING N
THIS AFTERNOON EXPECT LESS THAN 22 KTS KABE KRDG.
LOW PROBABILITY THUNDERSTORM NJ AND DE COAST 15Z-20Z WITH RAPIDLY
DEEPENING COASTAL LOW. WATCH THE RED RADAR RETURN MOVING NEWD FROM
DELMARVA AT 1440Z.
TONIGHT...ANY IFR IN SNOW IMPROVES TO VFR CIGS BETWEEN 04Z-07Z.
WIND GUSTS MAINLY N TO NW EARLY TONIGHT AT 22 TO 32 KNOTS
DIMINISHING LATE.
PHL SPECIFIC...IFR CONDS IN RAIN..OCCASIONALLY HEAVY. NE GUSTS
INCREASE TO 30 KTS MIDDAY WITH WIND TURNING N THIS AFTN. BRIGHT
BANDING ON RADAR WILL BE WET SNOW AND/OR SLEET ALOFT.
RAIN SHOULD CHANGE TO WET SNOW AT PHL BETWEEN 19-20Z.
SNOW MAY BRIEFLY LIMIT VSBY TO 1/2SM IN MDT SNOW VCNTY KPHL 20Z-23Z
WITH ACCUMULATION ANTICIPATED AND SOME SORT OF DEICING/SANDING/PLOWING
OPS POSSIBLE AS TEMPS DROP TO 33F.
TONIGHT AFTER 02Z...ANY LEFTOVER IFR SNOW QUICKLY BECOMES VFR
CIGS WITH NW WIND GST 20-30 KTS FOR A TIME BEFORE CLEARING
AND DIMINISHING WINDS ARRIVE LATE.
OUTLOOK ENTIRE TAF REGION... VFR CONDITIONS ARE EXPECTED SUNDAY.
NORTHWEST WINDS COULD GUST TO 25 KNOTS AT TIMES...ESPECIALLY
DURING THE MORNING HOURS. AS SURFACE HIGH PRESSURE BUILDS
EAST...THE GUSTINESS SHOULD ABATE DURING THE LATE AFTERNOON AND
EVENING.
VFR CONDITIONS ARE EXPECTED SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE
CRESTS OVER THE AREA. PRECIPITATION WITH LOW PRESSURE DEVELOPING
WELL SOUTHEAST OF THE AREA MONDAY NIGHT SHOULD REMAIN WELL SOUTHEAST
OF THE TERMINAL SITES...AND VFR CONDITIONS ARE EXPECTED INTO
TUESDAY.
HIGH PRESSURE WILL REASSERT ITSELF FOR THE MIDWEEK PERIOD...WITH VFR
CONDITIONS EXPECTED WEDNESDAY.
&&
.MARINE...
LOW PRESSURE NEAR THE COAST OF NORTH CAROLINA WILL STRENGTHEN AS
IT MOVES NORTHEASTWARD THRU TONIGHT. HIGH PRESSURE WILL THEN BUILD
IN BEHIND THE DEPARTING LOW. THIS HIGH WILL CONTROL THE WEATHER
FOR MUCH OF THE UPCOMING WEEK. WINDS WILL DIMINISH BY SUNDAY
MORNING. STILL NOT REAL SURE ON THE EVENTUAL NEED FOR A STORM
WARNING BUT FOR NOW WILL MAINTAIN THE GALE WARNING EVERYWHERE.
THE BEST GRADIENT WITH THE EXITING SURFACE LOW WILL OCCUR SUNDAY
MORNING. MODEL SOUNDINGS SHOW THE POTENTIAL FOR A FEW GUSTS TO 35
KNOTS DURING THE MORNING. AS SURFACE HIGH PRESSURE STARTS TO BUILD
EASTWARD TOWARD THE WATERS SUNDAY AFTERNOON...WINDS SHOULD START TO
BACK OFF...BUT SMALL CRAFT WINDS ARE POSSIBLE FOR MUCH OF SUNDAY.
THE SWELL CREATED BY THE EXITING LOW WILL ALSO RESULT IN SMALL CRAFT
SEAS SUNDAY MORNING. HOWEVER...THE SWELL SHOULD EXIT FAIRLY
QUICKLY...AND SEAS COULD DROP BACK BELOW 5 FEET ON THE OCEAN BY
SUNDAY EVENING.
WITH SURFACE HIGH PRESSURE CRESTING OVER THE AREA MONDAY...WINDS AND
SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LIMITS SUNDAY NIGHT
INTO MONDAY AFTERNOON. AFTER THIS...LOW PRESSURE DEVELOPING WELL
SOUTHEAST OF THE AREA MAY PRODUCE A PERIOD OF SMALL CRAFT WINDS...
MAINLY DURING THE DAY ON TUESDAY. MODEL SOUNDINGS ARE SHOWING 30
KNOTS OF WIND AT THE TOP OF THE INVERSION IN THE NORTH NORTHEAST
FLOW...SO GALE FORCE APPEAR UNLIKELY.
THE WNAWAVE MODEL SHOWS NORTHEAST SWELL AFFECT THE WATERS TUESDAY
INTO TUESDAY NIGHT. THIS SHOULD PRODUCE SMALL CRAFT SEAS ON THE
OCEAN DURING THAT TIME...AS THE LOW PULLS AWAY. IN FACT...THE WAVE
MODEL SHOULD EAST TO NORTHEAST SWELL POSSIBLY PRODUCING SMALL CRAFT
SEAS ON THE OCEAN INTO WEDNESDAY. HOWEVER...THE GRADIENT SHOULD DROP
OFF TUESDAY EVENING AS HIGH PRESSURE BUILDS TOWARD THE WATERS.
&&
.HYDROLOGY...
THE 0000 UTC MODEL CONSENSUS (AS WELL AS THE LATEST HPC QPF
FORECAST) SHOWS A SWATH OF 1.50 TO 2.00 INCHES OF RAIN STRETCHING
FROM NORTHEAST MARYLAND THROUGH SOUTHEAST PENNSYLVANIA ACROSS MOST
OF NEW JERSEY. THE 0000 UTC MODELS APPEAR TO BE KEYING ON SOME OF
THE MOISTURE FROM THE EAST GULF OF MEXICO AND ATLANTIC EAST OF THE
FLORIDA...BRINGING THIS NORTH WITH THE DEVELOPING SURFACE WAVE.
PRECIPITABLE WATER VALUES NEAR 1 INCH MAY ALLOW BANDS OF OF HEAVY
RAIN TO DEVELOP NORTHWEST OF THE SURFACE LOW ACROSS THE
ABOVE MENTIONED AREA. IN FACT...THE 0000 UTC MODEL SUITE IS FAIRLY
INSISTENT ON THIS PART...AND ACTUALLY HAVE SOME 2 INCH AMOUNTS
ACROSS THE I 95 CORRIDOR THROUGH THIS EVENING.
ON THE NORTHWEST SIDE OF THE SWATH...SOME OF THIS WILL FALL IN THE
FORM OF SNOW. FURTHER SOUTHEAST...WHERE THE PRECIPITATION SHOULD
FALL MAINLY IN THE FORM OF RAIN...THE ABOVE RAINFALL AMOUNTS SHOULD
REMAIN BELOW BOTH HEADWATER AND FLASH FLOOD GUIDANCE FOR SOUTHEAST
PENNSYLVANIA AND NEW JERSEY. WHILE SOME NUISANCE FLOODING IS
POSSIBLE...WIDESPREAD FLOODING OS NOT EXPECTED...AND NO FLOOD WATCH
WILL BE ISSUED THIS MORNING.
&&
.TIDES/COASTAL FLOODING...
NO UPDATE OF THE CFW STMT AS OF THIS 1038 AM WRITING BUT IT LOOKS
LIKE FOR THE MOST PART ESCAPING WITH HIGH END ADVY TO AT MOST A
LOW END MODERATE EVENT.
THE HIGH TIDE CYCLE OF INTEREST IS THE ONE THAT OCCURS DURING THE
LATE MORNING ON THE OCEAN FRONT...AND DURING THE EARLY TO MID
AFTERNOON ON THE DELAWARE BAY AND TIDAL DELAWARE RIVER.
FOR SANDY HOOK. ALL AVAILABLE GUIDANCE SUGGESTS THAT THE HIGH
TIDE CYCLE WILL TOP OUT ON THE HIGH SIDE OF MINOR (AS THE BEST
GRADIENT REMAINS JUST SOUTH). HOWEVER...GIVEN THE ISALLOBARIC
CONTRIBUTION TO THE WIND FIELD...IT WOULD APPEAR AS THOUGH EVEN
SANDY HOOK WILL GET THERE.
FOR THE DELAWARE BAY AND TIDAL PORTION OF THE DELAWARE RIVER...ALL
AVAILABLE GUIDANCE BRINGS REEDY POINT TO MODERATE FLOODING...AND
KEEPS PHILADELPHIA BELOW THIS BENCHMARK. THE SURFACE FLOW SHOULD BE
NORTH NORTHEAST AS THE HIGH TIDE HEADS UP THE DELAWARE RIVER. WITH
RAINFALL POSSIBLY CONTRIBUTING TO THE HIGH TIDE CYCLE...THE COASTAL
FLOOD WARNING REMAINS IN PLACE FOR ALL AREAS.
RIGHT NOW...IT APPEARS AS THOUGH THE CHESAPEAKE WILL SIT THIS ONE
OUT. CBOFS GUIDANCE SUGGEST THAT CAMBRIDGE COULD GET CLOSE WITH THE
EARLY EVENING HIGH TIDE CYCLE...BUT CBOFS CAN BE HIGH AT THIS
LOCATION. FOR NOW...WILL NOT RAISE ANY COASTAL FLOODING HEADLINES
FOR THIS AREA...AS THERE IS TIME FOR LATER SHIFTS TO ADDRESS THE
POTENTIAL FOR WHAT SHOULD BE MINOR TIDAL FLOODING.
WINDS SHOULD COME AROUND TO NORTH THEN NORTHWEST THIS EVENING. THIS
SHOULD HELP ALLEVIATE PROBLEMS WITH THE PREVIOUS HIGH TIDE NOT BEING
ABLE TO GET OUT. WHILE GUIDANCE IS GENERALLY NOT SHOWING A PROBLEM
FOR THE HIGH TIDE CYCLE LATE TONIGHT AND EARLY SUNDAY MORNING...THIS
MAY NEED TO BE WATCHED FOR FURTHER ACTION. SINCE THIS WOULD BE MINOR
TIDAL FLOODING...NO NEED TO ADDRESS THIS NOW WITH COASTAL FLOOD
WARNINGS IN PLACE.
FINALLY...SOME GUIDANCE IS SUGGESTING THAT THE LATE MORNING/EARLY
AFTERNOON HIGH TIDE CYCLE SUNDAY COULD GET CLOSE TO THE MINOR TIDAL
FLOODING BENCHMARK. NOT SURE ABOUT THIS WITH RISING PRESSURE AND AN
OFFSHORE WIND. THIS CAN BE ADDRESSED AT A LATER TIME.
&&
.CLIMATE...
A NOR EASTER ON OCTOBER 27 AND 28 OF 2008 DROPPED DOUBLE DIGIT
SNOWS OVER THE HIGHER TERRAIN OF NORTHWEST NEW JERSEY AS WELL AS
IN THE POCONOS. 17 INCHES OF SNOW FELL IN TOBYHANNA IN MONROE
COUNTY TYING AN ALL TIME EARLY RECORD SNOWFALL. 14 INCHES OF SNOW
FELL AT HIGH POINT STATE PARK IN SUSSEX COUNTY IN NORTHWEST NEW
JERSEY...THE CURRENT EARLY AND OCTOBER SNOWFALL RECORD. WHILE NO
SNOW MEASURED IN ALLENTOWN AND PHILADELPHIA WITH THIS EVENT...A
BAND OF TWO TO FOUR INCH SNOWS FELL IN MONTGOMERY AND BUCKS
COUNTIES.
THE LAST TIME MEASURABLE SNOW FELL IN OCTOBER AT THE OFFICIAL
MEASURING SITE FOR PHILADELPHIA WAS 2.1 ON OCTOBER 10 1979. ITS
ALSO THE MONTHLY RECORD. THE LAST TIME MEASURABLE SNOW FELL IN
OCTOBER IN ALLENTOWN WAS 1.0 INCH ON OCTOBER 10 1979. THE HIGHEST
ALLENTOWN OCTOBER MONTHLY SNOWFALL RECORD IS 2.2 INCHES IN 1925
AND THAT FELL ALL ON OCTOBER 31ST. THE LAST OCTOBER MEASURABLE
SNOW IN WILMINGTON WAS ON OCTOBER 10 1979 WHEN 2.5 INCHES FELL.
THE OCTOBER MONTHLY RECORD IS 3.0 INCHES IN 1925. ATLANTIC CITY
HAS NEVER HAD MORE THAN A TRACE OF SNOW IN OCTOBER...THE LAST
TIME IT SNOWED IN OCTOBER WAS ON OCTOBER 28, 2008.
RECORD LOW MAX TEMPS TODAY WRITTEN AT 936 AM
PHL 45 1965 AND 1925. SO FAR TODAY 45 111 AM
RDG 44 2002 PERIOD OF RECORD IS SHORTER. SO FAR TODAY 44 241 AM
ABE 42 1952 SO FAR TODAY 43 AT 119 AM...NO RER TODAY BUT CLOSE.
ILG 34 SO THAT IS NOT EVEN IN CONTENTION.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 2 AM EDT SUNDAY FOR PAZ054-055-
060>062-067>069.
COASTAL FLOOD WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR
PAZ069>071.
WINTER WEATHER ADVISORY UNTIL 2 AM EDT SUNDAY FOR PAZ070-071.
NJ...WINTER STORM WARNING UNTIL 2 AM EDT SUNDAY FOR NJZ001-007>010.
COASTAL FLOOD WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR
NJZ012>014-020>027.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ013-014-
020>027.
COASTAL FLOOD WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR
NJZ015>019.
WINTER WEATHER ADVISORY UNTIL 2 AM EDT SUNDAY FOR NJZ012-013-
015>019.
DE...COASTAL FLOOD WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR
DEZ002>004.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ002>004.
COASTAL FLOOD WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR DEZ001.
WINTER WEATHER ADVISORY UNTIL 2 AM EDT SUNDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 2 AM EDT SUNDAY FOR MDZ008.
MARINE...GALE WARNING UNTIL NOON EDT SUNDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...HAYES
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...HAYES
AVIATION...DRAG/HAYES/NIERENBERG 1044A
MARINE...GORSE/HAYES/NIERENBERG
HYDROLOGY...
TIDES/COASTAL FLOODING...1044A
CLIMATE...1044AHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 AM EDT SAT OCT 29 2011 NJZ001-007-008-PAZ054-055-060>062-300815- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 414 AM EDT SAT OCT 29 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT FOR SNOWFALL REPORTS. NJZ009-010-PAZ067-068-300815- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY- 414 AM EDT SAT OCT 29 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT FOR SNOWFALL REPORTS. DEZ002>004-NJZ014-020>027-300815- KENT-INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 414 AM EDT SAT OCT 29 2011 ...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING FOR WIND GUST REPORTS...AS WELL AS POSSIBLE DAMAGE REPORTS. DEZ001-NJZ015>019-PAZ070-071-300815- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA- 414 AM EDT SAT OCT 29 2011 ...COASTAL FLOOD WARNING IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR SNOWFALL REPORTS LATE THIS AFTERNOON AND THIS EVENING. MDZ008-300815- CECIL- 414 AM EDT SAT OCT 29 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR SNOWFALL REPORTS LATE THIS AFTERNOON AND THIS EVENING. MDZ012-015-019-020-300815- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 414 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-300815- WESTERN MONMOUTH- 414 AM EDT SAT OCT 29 2011 ...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WIND ADVISORY. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR SNOWFALL AND WIND REPORTS THIS AFTERNOON AND THIS EVENING. NJZ012-300815- MIDDLESEX- 414 AM EDT SAT OCT 29 2011 ...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR SNOWFALL AND WIND REPORTS THIS AFTERNOON AND THIS EVENING. PAZ069-300815- BUCKS- 414 AM EDT SAT OCT 29 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR SNOWFALL THIS AFTERNOON AND THIS EVENING. ANZ450>455-300815- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 414 AM EDT SAT OCT 29 2011 ...GALE WARNING IN EFFECT UNTIL NOON EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-300815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 414 AM EDT SAT OCT 29 2011 ...GALE WARNING IN EFFECT UNTIL NOON EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351742.